Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 84, NWS Jackson, MS

December 24, 20154 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Dec 24, 2015, 7:06 PM CST for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2015, 7:06 PM CST (01:06 UTC)
Expired
Dec 24, 2015, 10:00 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1360 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WGUS54 KJAN 250106
FFWJAN
MSC031-035-065-067-250400-
/O.NEW.KJAN.FF.W.0084.151225T0106Z-151225T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CST THU DEC 24 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
  COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
  JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...
  EAST CENTRAL JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 1000 PM CST
    
* AT 703 PM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA MOVING NORTHEAST. FIVE TO SEVEN
  INCHES OF RAIN HAVE FALLEN. ADDITIONAL FLASH FLOODING IS EXPECTED
  TO BEGIN SHORTLY. THERE HAVE BEEN REPORTS OF FLOODING AROUND THE
  LAUREL AREA AND SOME STREET FLOODING AROUND HATTIESBURG ACCORDING
  TO EMERGENCY MANAGERS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HATTIESBURG...LAUREL...PETAL...ELLISVILLE...COLLINS...SANFORD...
  SUNRISE...TUCKERS CROSSING...EASTABUCHIE...MACEDONIA...MOSELLE...
  RAWLS SPRINGS...SOSO AND SEMINARY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3125 8935 3135 8935 3135 8945 3143 8945
      3143 8957 3158 8971 3178 8948 3177 8907
      3143 8907 3143 8914 3134 8915 3124 8923

$$

17
1 follow-up statement
406 
WGUS74 KJAN 250231
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CST THU DEC 24 2015

MSC031-035-065-067-250400-
/O.CON.KJAN.FF.W.0084.000000T0000Z-151225T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-COVINGTON MS-JONES MS-JEFFERSON DAVIS MS-
831 PM CST THU DEC 24 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR
NORTHERN FORREST...COVINGTON...JONES AND EAST CENTRAL JEFFERSON DAVIS
COUNTIES...

AT 827 PM CST...EMERGENCY MANAGEMENT REPORTED SOME FLASH FLOODING IN
AROUND LAUREL. THE PUMPS HAVE REMOVED MOST OF THE FLOODING AROUND
CITY. FIVE TO SEVEN INCHES OF RAIN HAVE FALLEN. AREA RADARS WERE NOT
PICKING UP ANY ADDITIONAL HEAVY RAINFALL. SO WILL ALLOW TO THE
FLASH FLOOD WARNING TO EXPIRE AT 10 PM. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...LAUREL...PETAL...ELLISVILLE...COLLINS...SANFORD...
SUNRISE...TUCKERS CROSSING...EASTABUCHIE...MACEDONIA...MOSELLE...
RAWLS SPRINGS...SOSO AND SEMINARY.

ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH IS POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3125 8935 3135 8935 3135 8945 3143 8945
      3143 8957 3158 8971 3178 8948 3177 8907
      3143 8907 3143 8914 3134 8915 3124 8923

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 4:55 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Dec 24, 4:55 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST THU DEC 24 2015

.DISCUSSION... DEALING WITH A POTENT LEFT-MOVING SUPERCELL COMING UP
THROUGH THE JACKSON METRO RIGHT AT THE MOMENT...AND THE PRESENCE OF
THIS STORM BRINGS TO LIGHT THE VOLATILE COMBINATION OF INSTABILITY
AND WIND SHEAR CURRENTLY IN PLACE ACROSS THE REGION. THINKING IS
THAT A STORM OF THIS STRENGTH SHOULD NOT BE THE RULE THROUGH THE
NEXT 24 HOURS...BUT SOME ADDITIONAL SEVERE STORMS WILL STILL BE
POSSIBLE (MAINLY THROUGH THIS EVENING IN CENTRAL AND SOUTHERN ZONES
AND THEN LATER TONIGHT THROUGH TOMORROW IN NORTHERN ZONES). ACTIVITY
THROUGH MOST OF TODAY HAS BEEN TRAINING ACROSS SOUTHEASTERN MS NEAR
A STALLED MOISTURE ADVECTION BOUNDARY...BUT NOW THE BACKING OF LOW
LEVEL FLOW IS STARTING THE TRANSITION WHICH SHOULD CULMINATE LATER
TONIGHT IN TRAINING SHOWERS AND STORMS ACROSS NORTHERN ZONES (AND
ESPECIALLY THE ARKLAMISS DELTA). OF COURSE WHERE STORMS START TO
TRAIN THE ANOMALOUSLY-HIGH MOISTURE CONTENT OF THE AIR MASS WILL
LEND TO INCREASED FLOODING POTENTIAL...AND THIS WAS MENTIONED IN THE
HWO.

REGARDING THE SEVERE WEATHER ENVIRONMENT...THE ATMOSPHERE IS NOT SET
UP WELL TO PRODUCE TORNADOES BECAUSE NEEDED LOW LEVEL HELICITY IS
MARGINAL AT BEST. THAT SAID...THERE IS ENOUGH DEEP LAYER SHEAR AND
INSTABILITY TO SPAWN SUPERCELLS AND IT IS HARD TO COMPLETELY RULE
OUT TORNADO PRODUCTION WITH ANY SUPERCELLS TAPPING INTO SURFACE-
BASED INSTABILITY. GIVEN THAT ASSESSMENT WE WILL FOCUS ON WIND AND
HAIL RISKS IN THE HWO THROUGH TOMORROW WHILE ALSO MENTIONING
LOCALIZED FLASH FLOOD POTENTIAL.

AFTER TOMORROW THE BAROCLINIC ZONE FOCUSING CONVECTION IN THE SHORT
TERM SHOULD SET UP FURTHER TO THE NORTHEAST FOR SATURDAY INTO MIDDAY
SUNDAY....WHICH SHOULD ALLOW OUR REGION TO CONTINUE TO BE VERY WARM
WITH MUCH SMALLER POPS AND RISKS OF STORMS THROUGH THAT TIME PERIOD.
BUT BY LATER SUNDAY MODEL CONSENSUS IS COMING AROUND TO THE IDEA OF
A FRONT PRODUCING SHOWERS AND SOME STORMS OOZING INTO THE ARKLAMISS
DELTA. THIS WILL JUST PROCEED A POTENT LOOKING SOUTHERN STREAM
DISTURBANCE SET TO PLOW THROUGH THE REGION LATE SUNDAY NIGHT THROUGH
MIDDAY TO EARLY AFTERNOON MONDAY. OF COURSE WITH ALL THE WARMTH AND
INSTABILITY EXPECTED TO BE IN PLACE AND NEARBY BAROCLINITY IN
ADVANCE OF THE DISTURBANCE...ANTICIPATE IMPRESSIVE LIFT AND
THUNDERSTORM PRODUCTION WITH THE SYSTEM PASSAGE. CONFIDENCE IN
SEVERE STORMS IS CURRENTLY BEST IN WESTERN ZONES BECAUSE THERE IS
SOME POTENTIAL THE DYNAMICS OF SYSTEMS COULD WEAKEN AS IT
TRANSITIONS THROUGH THE AREA. FOR THAT REASON WE INTRODUCED SEVERE
RISK IN THE HWO FOR WESTERN AREAS WITH THIS PACKAGE ALTHOUGH MAY
WELL HAVE TO EXPAND COVERAGE WITH LATER OUTLOOKS. FORTUNATELY...THE
SYSTEM AND ITS STORMS LOOK TO PASS THROUGH QUICKLY SO THE ADDITIONAL
HEAVY RAINFALL THREAT WILL NOT BE AS HIGH AS IT COULD OTHERWISE BE.
/BB/

&&

.AVIATION...CONDITIONS CURRENT RANGE FROM VFR ACROSS MUCH OF THE
REGION TO MVFR ACROSS PORTIONS OF THE DELTA WHERE LOW CLOUDS PERSIST
AND IN THE PINE BELT WHERE SCT TSRA ARE ONGOING. CIGS WILL LIKELY
DETERIORATE AT ALL LOCATIONS TONIGHT INTO IFR/LIFR RANGE AS LOW
STRATUS REDEVELOP. THESE STRATUS MAY BE SLOW TO LIFT THROUGH THE
MORNING ON CHRISTMAS DAY. SCATTERED TSRA/SHRA OVER SE MS THIS
AFTERNOON WILL LIFT INTO AREAS NORTH OF I-20 TONIGHT AND REMAIN
POSSIBLE INTO CHRISTMAS DAY. A FEW OF THESE STORMS MAY BE STRONG TO
SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREATS.
/DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  80  68  80 /  42  45  37  20
MERIDIAN      69  79  68  78 /  66  37  27  24
VICKSBURG     70  79  66  81 /  41  54  47  20
HATTIESBURG   69  81  68  79 /  52  31  22  25
NATCHEZ       71  79  69  80 /  35  42  35  18
GREENVILLE    66  75  66  79 /  70  76  60  31
GREENWOOD     68  77  68  80 /  60  78  54  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL
Hazardous weather outlook, Dec 24, 4:07 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CST THU DEC 24 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>042-252215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
407 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
THROUGH TOMORROW AFTERNOON. THE MAIN THREATS WITH ANY SEVERE STORMS
WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS, BUT A
TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT
IN LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
THE ARKLAMISS DELTA. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE
THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE
STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY AND SUNDAY NIGHT THROUGH
MONDAY.

LAZ015-016-023>026-252215-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
407 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT
THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT.
HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP
CHECKING BACK FOR ADDITIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

MSZ043>066-072>074-252215-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
407 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
AREA UNTIL EARLY THIS EVENING. THE MAIN THREATS WITH ANY SEVERE
STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS,
BUT A TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD
RESULT IN LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT
THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT.
HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP
CHECKING BACK FOR ADDITIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Dec 24, 6:21 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             1 W BYRAM               32.19N 90.28W
12/24/2015  E2.75 INCH       HINDS              MS   PUBLIC

            REPORT WITH PICTURES RELAYED THROUGH SOCIAL MEDIA OF
            VEHICLE WITH CRACKED WINDSHIELD AFTER ENCOUNTERING HAIL
            UP TO THE SIZE OF BASEBALLS WHILE DRIVING SOUTH ON
            INTERSTATE 55.

&&

BRYANT
Local storm report, Dec 24, 6:33 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      9 NW PURVIS             31.23N 89.52W
12/24/2015                   LAMAR              MS   LAW ENFORCEMENT

            SOME FLOODING HAD OCCURRED AROUND THE ENTRANCE OF BIG BEN
            LAKE.

&&

17
Local storm report, Dec 24, 6:35 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
12/24/2015                   JONES              MS   EMERGENCY MNGR

            FLASH FLOODING WAS OCCURRING AROUND LAUREL. CITY PUMPS
            WERE WORKING TO LOWER THE WATER LEVELS.

&&

17
Local storm report, Dec 24, 6:36 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
12/24/2015                   FORREST            MS   EMERGENCY MNGR

            STREET FLOODING WAS OCCURRING AROUND HATTIESBURG.

&&

17
Local storm report, Dec 24, 6:37 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             1 W TERRY               32.10N 90.32W
12/24/2015  E2.75 INCH       HINDS              MS   PUBLIC

            PUBLIC REPORT FROM GAS STATION OF HAILSTONES UP TO THE
            SIZE OF BASEBALLS FALLING ALONG GREEN GABLE ROAD.

0415 PM     HAIL             1 W BYRAM               32.19N 90.28W
12/24/2015  E2.75 INCH       HINDS              MS   PUBLIC

            REPORT WITH PICTURES RELAYED THROUGH SOCIAL MEDIA OF
            VEHICLE WITH CRACKED WINDSHIELD AFTER ENCOUNTERING HAIL
            UP TO THE SIZE OF BASEBALLS WHILE DRIVING SOUTH ON
            INTERSTATE 55.

0430 PM     HAIL             4 SSW JACKSON           32.27N 90.23W
12/24/2015  E2.00 INCH       HINDS              MS   PUBLIC

            AT LEAST 2 INCH SIZED HAIL REPORTED IN BYRAM. RELAYED VIA
            SOCIAL MEDIA.

0433 PM     HAIL             TERRY                   32.10N 90.30W
12/24/2015  E1.00 INCH       HINDS              MS   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED IN TERRY.

0600 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
12/24/2015                   JONES              MS   EMERGENCY MNGR

            FLASH FLOODING WAS OCCURRING AROUND LAUREL. CITY PUMPS
            WERE WORKING TO LOWER THE WATER LEVELS.

0600 PM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
12/24/2015                   FORREST            MS   EMERGENCY MNGR

            STREET FLOODING WAS OCCURRING AROUND HATTIESBURG.

0600 PM     FLASH FLOOD      9 NW PURVIS             31.23N 89.52W
12/24/2015                   LAMAR              MS   LAW ENFORCEMENT

            SOME FLOODING HAD OCCURRED AROUND THE ENTRANCE OF BIG BEN
            LAKE.

&&

17
Special weather statement, Dec 24, 6:55 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST THU DEC 24 2015

MSZ057-065-066-250130-
JASPER MS-COVINGTON MS-JONES MS-
655 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COVINGTON...
NORTHWESTERN JONES AND SOUTHWESTERN JASPER COUNTIES UNTIL 730 PM
CST...

AT 654 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF ELLISVILLE...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  STRINGER AND MOSS AROUND 730 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.

LAT...LON 3153 8928 3162 8946 3180 8936 3180 8932
      3188 8932 3195 8928 3181 8901
TIME...MOT...LOC 0054Z 211DEG 22KT 3165 8933

GRG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 6:01 PM CSTSpecial Weather StatementJANSmith29 min
Dec 24, 6:32 PM CSTSevere Thunderstorm WarningJANClarke, Jasper58 min
Dec 24, 6:55 PM CSTSpecial Weather StatementJANJones35 min
Dec 24, 7:45 PM CSTSpecial Weather StatementJANWebster30 min
Dec 24, 7:50 PM CSTSpecial Weather StatementJANLauderdale25 min
Dec 24, 8:00 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale14 min
Dec 25, 12:36 AM CSTSpecial Weather StatementJANBolivar39 min
Dec 25, 12:55 AM CSTSevere Thunderstorm WarningJANBolivar50 min
Dec 25, 6:40 AM CSTSpecial Weather StatementJANBolivar50 min
Dec 25, 7:29 AM CSTSpecial Weather StatementJANMontgomery, Webster31 min
Dec 25, 7:31 AM CSTSpecial Weather StatementJANCarroll29 min
Dec 25, 7:46 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery44 min
Dec 25, 7:50 AM CSTSpecial Weather StatementJANBolivar25 min
Dec 25, 8:01 AM CSTSpecial Weather StatementJANCopiah29 min
Dec 25, 8:02 AM CSTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more20 hr
Dec 25, 8:22 AM CSTSpecial Weather StatementJANCarroll23 min
Dec 25, 8:27 AM CSTSpecial Weather StatementJANTallahatchie18 min
Dec 25, 8:33 AM CSTTornado WarningJANCarroll, Montgomery42 min
Dec 25, 8:57 AM CSTFlash Flood WarningJANBolivar, Sunflower3 hr
Dec 25, 9:06 AM CSTTornado WarningJANGrenada, Montgomery, Webster24 min
Dec 25, 11:17 AM CSTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Dec 25, 11:52 AM CSTFlash Flood WarningJANClay, Webster6 hr
Dec 25, 12:12 PM CSTSpecial Weather StatementJANAttala48 min
Dec 25, 12:17 PM CSTSpecial Weather StatementJANClay43 min
Dec 25, 12:37 PM CSTAreal Flood WarningJANBolivar, Sunflower, Washington9 hr
Dec 25, 12:44 PM CSTFlash Flood WarningJANAdams, Jefferson3 hr
Dec 25, 12:49 PM CSTSpecial Weather StatementJANSmith41 min
Dec 25, 1:05 PM CSTSpecial Weather StatementJANAttala25 min
Dec 25, 1:46 PM CSTFlash Flood WarningJANClaiborne, Copiah, Jefferson3 hr
Dec 25, 1:52 PM CSTSpecial Weather StatementJANHinds23 min
Dec 25, 2:27 PM CSTFlash Flood WarningJANFranklin, Lincoln3 hr
Dec 25, 2:31 PM CSTSevere Thunderstorm WarningJANClay, Lowndes24 min
Dec 25, 2:35 PM CSTSpecial Weather StatementJANMadison25 min
Dec 25, 3:01 PM CSTSpecial Weather StatementJANHolmes29 min
Dec 25, 3:40 PM CSTSpecial Weather StatementJANSmith35 min
Dec 25, 3:40 PM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston24 min
Dec 25, 3:47 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith43 min
Dec 25, 3:51 PM CSTTornado WarningJANJasper, Newton, Smith39 min
Dec 25, 4:27 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton48 min
Dec 25, 4:30 PM CSTFlash Flood WarningJANLowndes3 hr
Dec 25, 5:06 PM CSTSpecial Weather StatementJANLauderdale24 min

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.